You can view the full text of this article for free using the link below.

Title: Equilibrium equations in interval models of structures

Authors: Evgenija D. Popova

Addresses: Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, Acad. G. Bonchev Str., Block 8, 1113 Sofia, Bulgaria

Abstract: A new interval model of linear equilibrium equations in mechanics is based on the algebraic completion of classical interval arithmetic and provides more realistic and accurate models involving interval uncertainties. It replaces straightforwardly a linear deterministic model by an interval model in terms of proper and improper intervals, fully conforms to the equilibrium principle, and provides sharper enclosure of a resultant force than the methods based on classical interval arithmetic. The present paper presents the interval algebraic approach to linear equilibrium equations and discusses its applications to some interval models of structures.

Keywords: static equilibrium; structures; interval arithmetic; proper and improper intervals; overestimation.

DOI: 10.1504/IJRS.2018.092525

International Journal of Reliability and Safety, 2018 Vol.12 No.1/2, pp.218 - 235

Available online: 13 Jun 2018 *

Full-text access for editors Access for subscribers Free access Comment on this article